Experiencing severe heel pain on Accutane, especially in the morning. What causes this and what can help?

The only side effect I am experiencing other than the obvious dryness is pain in my heels (the back of my heels, below Achilles tendon, not under my heels). Why does the medication cause this and what can I do to relieve the pain and stiffness?

Doctor Answers 1

Accutane side effects

Thank you for your question. Muscle or joint pains are a side effect of Accutane, and although rare, Achilles tendonitis is a possible side effects. In my experience, decreasing the dose resolved the heel pain, but if the heel pain was persistent, then therapy would be discontinued. I highly recommend you speak with your prescribing physician regarding your symptoms and for further direction. Take care and good luck.


Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.